Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Amarillo, TX

August 27, 2006Dallam County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 27, 2006, 6:36 PM CDT for Dallam County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2006, 6:36 PM CDT (23:36 UTC)
Expired
Aug 27, 2006, 7:30 PM CDT
In force
54 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Dallam County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 3:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
726 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 272336
SVRAMA
TXC111-280030-
/O.NEW.KAMA.SV.W.0151.060827T2336Z-060828T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 730 PM CDT

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF CONLEN...OR ABOUT 13 MILES NORTHEAST OF DALHART...
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONLEN...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3629 10241 3607 10249 3606 10217 3633 10217

$$

KRAMAR
1 follow-up statement
000 
WWUS54 KAMA 280035
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT SUN AUG 27 2006

TXC111-280045-
/O.EXP.KAMA.SV.W.0151.000000T0000Z-060828T0030Z/
DALLAM TX-
735 PM CDT SUN AUG 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAM COUNTY
EXPIRES AT 730 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR THE PANHANDLE OF OKLAHOMA.

LAT...LON 3629 10241 3607 10249 3606 10217 3633 10218

$$

KRAMAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:52 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 27, 2:52 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT SUN AUG 27 2006

.DISCUSSION...
SHORT TERM FORECAST CONCERNS WILL BE ANY SEVERE WEATHER DEVELOPING
ACROSS THE PANHANDLES THROUGH TONIGHT. CLEARING ACROSS THE AREA HAS
ALLOWED FOR BETTER SURFACE HEATING THAN YESTERDAY WHICH IS ALREADY
CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP TO OUR NORTHWEST AND
SOUTHEAST. DIFFLUENCE AHEAD OF A MID AND UPPER LEVEL TROUGH ROTATING
EAST OUT OF THE SOUTHERN ROCKIES SHOULD CAUSE SHOWERS AND
THUNDERSTORMS TO INCREASE FIRST IN EASTERN NEW MEXICO...THEN SPREAD
EAST INTO OUR CWA THIS EVENING AND OVERNIGHT. FORECAST SOUNDINGS SHOW
DECENT INSTABILITY AROUND 2K J/G BUT WITH WEAK 0-3KM SHEAR PRIMARY
THREAT SHOULD BE HAIL.

MOST OF THE CONVECTION SHOULD BE DONE BY DAWN AS A SECONDARY SURGE OF
COOL NORTHERLY AIR INVADES IN THE WAKE OF THE PASSING UPPER TROUGH.
TEMPERATURES SHOULD GRADUALLY REBOUND THE REMAINDER OF THE WEEK UNTIL
THE NEXT COLD FRONT LATE FRIDAY OR EARLY SATURDAY. LATEST GFS HAS
SPED THE PROGRESS OF THE FRONT UP TO MOVING IT THROUGH BEFORE PEAK
HEATING ON FRIDAY...BUT I FEEL THIS IS A BIT FAST. ENSEMBLE GFS AND
ECMWF CONTINUE TO SHOW THE FRONT MOVING THROUGH EARLY SATURDAY. PLUS
I DO NOT LIKE THE LOOK OF THE HIGHLY AMPLIFIED...YET LOW WAVELENGTH
UPPER PATTERN THE LATEST GFS HAS SET UP. SO WILL GO ABOVE GUIDANCE
FOR FRIDAY AND BELOW GUIDANCE FOR SATURDAY.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  82  60  82 /  40  20  10  10
BEAVER OK                  60  81  59  83 /  30  10  10  10
BOISE CITY OK              59  79  55  82 /  30  10  10  10
BORGER TX                  66  85  64  85 /  30  10  10  10
BOYS RANCH TX              62  84  61  85 /  40  20  10  10
CANYON TX                  59  82  58  84 /  40  20  10  10
CLARENDON TX               65  85  63  84 /  40  20  10  10
DALHART TX                 60  80  57  83 /  40  20  10  10
GUYMON OK                  60  84  59  83 /  30  10  10  10
HEREFORD TX                59  80  59  83 /  50  30  10  10
LIPSCOMB TX                61  83  59  84 /  30  10   0  10
PAMPA TX                   65  81  62  81 /  30  20  10  10
SHAMROCK TX                66  87  62  85 /  40  20  10  10
WELLINGTON TX              68  87  64  86 /  60  20  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/10
Hazardous weather outlook, Aug 27, 3:20 PM CDT, 3 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
320 PM CDT SUN AUG 27 2006

OKZ001>003-TXZ001>020-281100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
320 PM CDT SUN AUG 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE
WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST AND
NORTH CENTRAL TEXAS PANHANDLE. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MAINLY IN THE
CENTRAL TO SOUTHERN TEXAS PANHANDLE. THEN A SLIGHT CHANCE FOR
THUNDERSTORMS TUESDAY MAINLY IN THE WESTERN OKLAHOMA PANHANDLE...AND
AGAIN FROM THURSDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

In the hours before

Local storm report, Aug 27, 3:55 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT SUN AUG 27 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     11 W BOISE CITY         36.73N 102.71W
08/27/2006  E60 MPH          CIMARRON           OK   TRAINED SPOTTER

            PEA SIZE HAIL COVERING THE GROUND ABOUT ONE INCH DEEP -
            LEAVES FROM TREES STICKING TO WINDOWS BECAUSE THE WIND
            BLOWING SO HARD.

&&

KJS
Special weather statement, Aug 27, 5:02 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
502 PM CDT SUN AUG 27 2006

TXZ001-272230-
DALLAM TX-
502 PM CDT SUN AUG 27 2006

...STRONG THUNDERSTORM IN NORTHWESTERN DALLAM COUNTY...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN DALLAM COUNTY MOVING
SOUTHEAST AT 5 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Aug 27, 5:49 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT SUN AUG 27 2006

TXZ001-272315-
DALLAM TX-
549 PM CDT SUN AUG 27 2006

...STRONG THUNDERSTORM IN CENTRAL DALLAM COUNTY...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL DALLAM COUNTY MOVING EAST AT 15 MPH.

HAIL UP TO ONE HALF INCH SIZE...STRONG GUSTY WINDS AROUND 50
MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.

KRAMAR
Special weather statement, Aug 27, 6:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT SUN AUG 27 2006

TXZ013-272330-
CARSON TX-
604 PM CDT SUN AUG 27 2006

...STRONG THUNDERSTORM IN SOUTHEASTERN CARSON COUNTY...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GROOM MOVING EAST AT 10 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Aug 27, 6:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT SUN AUG 27 2006

TXZ001-280015-
DALLAM TX-
626 PM CDT SUN AUG 27 2006

...STRONG THUNDERSTORM IN SOUTHEASTERN DALLAM COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF CONLEN MOVING SOUTHEAST AT 25
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN SOUTHEASTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

KRAMAR
Special weather statement, Aug 27, 6:28 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT SUN AUG 27 2006

TXZ013-014-018-019-280015-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-
628 PM CDT SUN AUG 27 2006

...STRONG THUNDERSTORM TO AFFECT NORTHEASTERN ARMSTRONG...
SOUTHEASTERN CARSON...NORTHWESTERN DONLEY AND SOUTHWESTERN GRAY
COUNTIES...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GROOM MOVING EAST AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...NORTHWESTERN
DONLEY AND SOUTHWESTERN GRAY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

KRAMAR

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.